MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was not implanted.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor noticed a speck on the lens.There was no patient contact, no serious patient injury, no medical complications, and there was no surgical intervention.No additional information was provided to johnson and johnson surgical vision, inc.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 5/4/2018.Device returned to manufacturer? yes.Device evaluation: the complaint unit was received in its original folding carton with the wheel case insert.Visual inspection was performed: the lens was placed inside the wheel case insert and in an open inner pouch.No damaged/defect was observed on the lens.The lens was in good conditions.Something like a speck was observed on the lens surface.The reported issue was verified.The condition of the sample returned is consistent with a product that was previously handled and it could not be determined if the reported issue is related to the manufacturing process.Based on the analysis, there is no indication of product quality deficiency.Evans analytical group(eag) laboratories results: fourier transform infrared (ftir) analysis indicates that the white spot foreign material is consistent with polycarbonate.One of the chemicals compounds for zcb00 in the lens case is polycarbonate (transparent and opaque colors).The material listed above with the results of the ftir reported as polycarbonate.However, the lens case material is transparent and opaque color, the white debris identified in the lens can be belong to any different source of polycarbonate material during the preparation process in the surgical room.Based on the eag analysis results and the subject matter expert (sme) evaluation, the manufacturing process for zcb00 in various steps could have exposed to this type of material, however, throughout the manufacturing processes there are various cleaning operations and 100% visual inspection utilizing a microscope magnification steps that would have identified and discarded lens with similar particulate for any type of debris during the inspection controls.Moreover, the direction for use (dfu) stated that the lens should be removed from the pouch in a sterile environment, and examined thoroughly to ensure particles have not been attached before implanting.Therefore, it cannot confirmed if this issue originated during manufacturing process as the reported lens was open.Manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed no additional investigations requested for this production order.Labeling review: the dfu was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7436264
Report Number2648035-2018-00537
Device Sequence Number1416865
Product Code HQL
UDI-Device Identifier05050474531642
UDI-Public(01)05050474531642(17)210911
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/11/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1